Outlet ran a story on a man who died shortly after taking Pfizer’s vaccine — but the headline failed to mention health officials believe it was “unrelated” to the shot
The New York Post is getting skewered for running a story with a headline that misrepresented why an Israeli man died shortly after receiving a COVID-19 vaccine.
On Tuesday, the outlet posted a story with the headline: “Israeli man reportedly dies of heart attack hours after getting COVID vaccine.” If you didn’t click through and read the article, you might expect the man died from an allergic reaction or some other negative effect tied to Pfizer’s vaccine; he did not. The headline also doesn’t mention the man was 75 years old. “The risk for severe illness with COVID-19 increases with age, with older adults at highest risk,” according to the CDC.
The Post’s headline was clarified in the story’s opening sentence, which let readers know officials believe the heart attack “is unrelated to the shot.”
There were other health factors mentioned in the story that weren’t reflected in the headline. For example, the Post reported that “the dead man had a history of numerous pre-existing conditions, including cancer and heart problems, including earlier heart attacks.” The man also “showed no signs of adverse reaction after being vaccinated,” the Post added.
The disconnect between the headline and the facts of the story didn’t go unnoticed by several Twitter users. “If the heart attack is unrelated to the shot, why the story?” one user asked while re-tweeting the story. Another user, Jason Saltzman, founder of Alley business incubator, called the headline “totally irresponsible.”
Source: Read Full Article